Nystatin

Julie Weber Is This A Poison

Toxicity:  Minor symptoms expected with small, accidental ingestion of nystatin.

Expected symptoms:  Minor stomach upset, nausea, vomiting, and diarrhea.

What to do:  Rinse mouth with water and spit out several times, or if this is a young child wipe the mouth with a soft, wet cloth.  When done rinsing, drink a serving of water or milk.

Quick Facts about nystatin:

Nystatin is available in liquid, tablets, creams and suppositories to treat fungal infections.  The liquid medication is frequently prescribed for thrush, a fungal infection of the mouth. Oral tablets may be used for fungal infections of the gastrointestinal tract, and creams are prescribed to treat fungal infections of the skin.

Accidental ingestion of any form of nystatin may cause minor irritation of the stomach with nausea and vomiting possible.  Swallowing nystatin cream may cause temporary loose stools.  Some individuals are allergic to nystatin, leading to a rash and itching of the skin.

If you find your child drinking Nystatin, do not panic.  Take the medication away from them, wipe out the mouth with a soft, wet cloth and give them some water to drink.  If problems start or you have questions, call the Missouri Poison Center at 1-800-222-1222. The poison center is open all day, every day for poisoning emergencies and questions.

**Note: Don’t forget, every case is different. To make sure you are getting the best information for your individual situation, click below to call or chat. It is fast, free, and confidential.
print